Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2006, 1:28 PM CDT for Sherburne County, Wright County, Minnesota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2006, 1:28 PM CDT (18:28 UTC)
- Expired
- Sep 3, 2006, 2:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:49 PM CDT | HAIL 0.88 | Elk River, MN | AT THE COUNTY LAW ENFORCEMENT CENTER ALONG HIGHWAY 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 031829
SVRMPX
MNC141-171-031900-
/O.NEW.KMPX.SV.W.0231.060903T1828Z-060903T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT SUN SEP 3 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERBURNE COUNTY IN CENTRAL MINNESOTA...
WRIGHT COUNTY IN CENTRAL MINNESOTA...
* UNTIL 200 PM CDT
* AT 124 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED 6 MILES SOUTH OF ELK RIVER...AND MOVING NORTHWEST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
ELK RIVER...
OTSEGO...
LAT...LON 4522 9359 4525 9352 4539 9352 4535 9369
4529 9368
$$1 follow-up statement
000
WWUS53 KMPX 031906
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT SUN SEP 3 2006
MNC141-171-031915-
/O.EXP.KMPX.SV.W.0231.000000T0000Z-060903T1900Z/
SHERBURNE MN-WRIGHT MN-
205 PM CDT SUN SEP 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR WRIGHT AND SHERBURNE COUNTIES
EXPIRED AT 200 PM CDT...
AT 205 PM...DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES WEST OF
ELK RIVER. THIS STORM HAD DECREASED IN INTENSITY AND THE SEVERE
THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.
EARLIER...AT 149 PM...NICKEL SIZE HAIL WAS REPORTED IN ELK RIVER BY
LAW ENFOREMENT.
PERSONS IN SOUTHERN SHERBURNE COUNTY...IN THE VICINITY OF BIG LAKE
AND BECKER...MAY EXPERIENCE SOME PEA SIZE HAIL AND TORRENTIAL
DOWNPOURS THROUGH 230 PM.
LAT...LON 4522 9359 4525 9352 4539 9352 4535 9369
4529 9368
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:18 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 3, 10:18 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1018 AM CDT SUN SEP 3 2006 .UPDATE... UPDATED THE HAZARDOUS WX OUTLOOK TO REFLECT THE POSSIBILITY OF SOME BRIEF SEVERE WEATHER FROM RED WING AREA INTO WISCONSIN. RADAR HAS SHOWN SOME INCREASE IN STRENGTH IN THE FBL/OWA AREAS...AND SATELLITE DOES SHOW SOME SMALL BREAKS. ALL THIS AREA NEEDS IS A FEW DEGREES OF HEATING TO RESULT IN STRONGER ACTIVITY. BOUNDARY LOOPS FROM THE SFC LOW NEAR MITCHELL SD UP TOWARD AQP THEN MGG AND JUST NOW PAST MSP TO RST AREA. GIVEN THE SLOW MOVEMENT OF THE UPPER LOW...ONE MIGHT THINK THE EASTERN PORTION OF THIS BOUNDARY WILL JUST CONTINUE MOVING EAST AT THE SAME PACE AS IT HAS SINCE YESTERDAY MORNING...BUT THE 12Z NAM SHIFTS/REDEVELOPS IT EAST RATHER QUICKLY... REACHING MENOMONIE BY 18Z AND PAST EAU CLAIRE BY 21Z. RUC IS NOT AS AGRESSIVE AND IS MORE IN LINE WITH CURRENT CONDITIONS...THUS IS FAVORED. BUT RUC STILL IMPLIES BOUNDARY REACHING MENOMONIE AROUND 21Z. THIS TIMING WOULD MEAN THE RGK/LUM AREA WOULD SEE THE GREATEST CHC OF STORMS DURING THE EARLY TO MID AFTERNOON. BY 21Z THE BEST DIRECTIONAL SHEAR EXTENDS FROM RGK INTO WISC...SO THE 13Z SPC OUTLOOK DOES SEEM REASONABLE...THOUGH WE MAY NEED TO CONSIDER RGK AREA AND PEPIN COUNTY AS WELL. ANOTHER BAND OF PRECIP IN WESTERN IOWA MAY ALSO SNEAK INTO SC MN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TDK
Hazardous weather outlook, Sep 3, 9:53 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 AM CDT SUN SEP 3 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 953 AM CDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL DRIFT FROM SOUTHEASTERN SOUTH DAKOTA INTO NORTHWESTERN IOWA BY THIS EVENING. A COUPLE BANDS OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THE LOW PRESSURE SYSTEM. ONE BAND OF SHOWERS AND THUNDERSTORMS SHOULD MOVE ACROSS THE HASTINGS AND RED WING AREAS...INTO WEST CENTRAL WISCONSIN. THERE SHOULD BE A FEW BREAKS IN THE CLOUDS DURING THE MIDDAY HOURS... ENOUGH TO PRODUCE HEATING AND AN UNSTABLE ATMOSPHERE THIS AFTERNOON. A COUPLE OF THESE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE BETWEEN NOON AND 6 PM. ANOTHER BAND OF SHOWERS AND THUNDERSTORMS MAY MOVE INTO SOUTH CENTRAL MINNESOTA THIS AFTERNOON...AND A STORM MAY POSSIBLY BECOME SEVERE THIS AFTERNOON IN THAT AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...SINCE ANY SEVERE WEATHER THAT DOES DEVELOP WOULD BE BRIEF AND ISOLATED. HOWEVER... IF SEVERE WEATHER DOES HAPPEN TO DEVELOP IN YOUR LOCATION...WE WOULD APPRECIATE THE REPORT. KRAUSE
In the hours before
Special weather statement, Sep 3, 1:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 112 PM CDT SUN SEP 3 2006 MNZ051-059-060-031915- HENNEPIN-SHERBURNE-WRIGHT- 112 PM CDT SUN SEP 3 2006 ...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...WRIGHT AND HENNEPIN COUNTIES UNTIL 215 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERS...AND MOVING NORTHWEST AT 20 MPH. HAIL TO ONE HALF INCH IS POSSIBLE WITH THIS STORM. TORRENTIAL DOWNPOURS ARE LIKELY AND MAY RESULT IN THE PONDING OF WATER ON AREA HIGHWAYS. SOME CITIES IN THE PATH OF THIS STORM INCLUDE ROGERS... ALBERTVILLE...OTSEGO AND ELK RIVER. RAH
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.